Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 23, NWS Gaylord, MI

May 11, 2011Manistee County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 11, 2011, 2:30 PM EDT for Manistee County, Michigan. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 2:30 PM EDT (18:30 UTC)
Expired
May 11, 2011, 3:18 PM EDT
In force
48 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 135 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS53 KAPX 111830
SVRAPX
MIC101-111930-
/O.NEW.KAPX.SV.W.0023.110511T1830Z-110511T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
230 PM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 330 PM EDT

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS  
  STORM WAS LOCATED NEAR PARKDALE...OR ABOUT 4 MILES EAST OF ORCHARD 
  BEACH STATE PARK...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ONEKAMA...NORWALK...AND BRETHREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4429 8633 4431 8631 4435 8628 4438 8627
      4437 8586 4418 8587 4422 8634
TIME...MOT...LOC 1828Z 247DEG 14KT 4429 8622
WIND...HAIL <50MPH 1.00IN

$$

LAWRENCE
3 follow-up statements
260 
WWUS34 KAPX 111845
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
245 PM EDT WED MAY 11 2011

MIC101-111930-
/O.CON.KAPX.SV.W.0023.000000T0000Z-110511T1930Z/
MANISTEE MI-
245 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MANISTEE COUNTY UNTIL 330 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR NORWALK...OR 7 MILES NORTHEAST OF MANISTEE...
MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ONEKAMA AND NORWALK.

IN ADDITION TO THE THREAT FOR LARGE HAIL...TORRENTIAL RAINFALL WILL 
BE FOUND WITH THIS STORM...ADDING TO THE ONGOING THREAT FOR FLASH 
FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4421 8610 4423 8633 4429 8633 4431 8631
      4435 8628 4438 8627 4437 8601
TIME...MOT...LOC 1845Z 238DEG 6KT 4430 8620
WIND...HAIL <50MPH 1.00IN

$$

LAWRENCE
006 
WWUS34 KAPX 111903
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
303 PM EDT WED MAY 11 2011

MIC101-111930-
/O.CON.KAPX.SV.W.0023.000000T0000Z-110511T1930Z/
MANISTEE MI-
303 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MANISTEE COUNTY UNTIL 330 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS 
STORM WAS LOCATED NEAR NORWALK...OR ABOUT 9 MILES NORTHEAST OF 
MANISTEE...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  ONEKAMA AND NORWALK.

IN ADDITION TO THE THREAT FOR LARGE HAIL...TORRENTIAL RAINFALL WILL 
BE FOUND WITH THIS STORM...ADDING TO THE ONGOING THREAT FOR FLASH 
FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4421 8610 4423 8633 4429 8633 4431 8631
      4435 8628 4438 8627 4437 8601
TIME...MOT...LOC 1903Z 240DEG 5KT 4431 8617
WIND...HAIL <50MPH 1.00IN

$$

LAWRENCE
866 
WWUS34 KAPX 111918
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
318 PM EDT WED MAY 11 2011

MIC101-111927-
/O.CAN.KAPX.SV.W.0023.000000T0000Z-110511T1930Z/
MANISTEE MI-
318 PM EDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MANISTEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...TORRENTIAL RAINFALL WILL CONTINUE OVER THE AREA 
FOR SEVERAL MORE HOURS...ADDING TO THE THREAT OF FLASH FLOODING.

LAT...LON 4421 8610 4423 8633 4429 8633 4431 8631
      4435 8628 4438 8627 4437 8601
TIME...MOT...LOC 1917Z 240DEG 5KT 4432 8615
WIND...HAIL <50MPH <.50IN

$$

LAWRENCE/LOCKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:28 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 11, 1:28 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
128 PM EDT WED MAY 11 2011

.SYNOPSIS.../ISSUED AT 341 AM/

A COUPLE OF WARM DAYS ARE AHEAD FOR NORTHERN MICHIGAN. SOUTHERLY
WINDS...AHEAD OF A SLOW MOVING COLD FRONT TO OUR WEST...WILL BRING
THE WARM AIR TO THE REGION. WITH HUMIDITY LEVELS ALSO INCREASING...
SHOWER AND THUNDERSTORM CHANCES WILL RETURN...ESPECIALLY TONIGHT AND
THURSDAY. THE FRONT WILL CROSS THE REGION THURSDAY NIGHT...WITH
SOMEWHAT COOLER WEATHER FOR FRIDAY.

JZ

&&

.SHORT TERM.../ISSUED AT 126 PM/...THIS AFTERNOON

UPDATE...QUICK UPDATE TO GRIDS AS CONVECTION HAS CONTINUED TO FIRE
WITHIN 850MB THETA-E RIDGE AXIS AND ON EASTERN EDGE OF BE MUCAPES.
THIS HAS RESULTED IN CONTINUING SHOWER/THUNDERSTORM ACTIVITY OVER
THE SOUTHWEST PORTION OF OUR CWA.

PREVIOUS DISCUSSION...QUITE A BIT GOING ON ACROSS NORTHERN MICHIGAN THIS
MORNING WITH A DECAYING MCS MOVING ACROSS THE AREA...SEVERE
THUNDERSTORM WARNINGS...WAKE LOWS AND SEICHES ON LAKE SUPERIOR AND
SPOT FORECASTS. COMPLEX OF SHOWERS/STORMS TRYING TO WORK EAST
ACROSS NORTHERN MICHIGAN LATE THIS MORNING...ALTHOUGH HAVING A
DIFFICULT TIME AS IT MOVES AWAY FROM BEST INSTABILITY AXIS
/MUCAPES OF 1-2K NEAR LAKE MICHIGAN SHORELINE/. DRYING EVIDENT ON
THE NORTHWEST BACKEGE OF PCPN SHIELD ON MQT/APX RADARS AND THIS
TREND SHOULD CONTINUE INTO THE EARLY AFTERNOON HOURS. WILL CARRY
PCPN TOWARD THE LAKE HURON COAST THROUGH EARLY AFTERNOON...WITH A
GRADUAL DECREASE IN POPS/INTENSITY.

STRONG RISE/FALL PRESSURE COUPLET EVIDENT ON THE BACKSIDE OF MCS
WITH WAKE LOW CREATING WINDS GUSTS NEAR 50KTS OVER PORTIONS OF
UPPER MICHIGAN /48KT GUST AT ANJ THIS PAST HOUR/. THIS WAKE LOW
AND STRONG WINDS ALSO POSSIBLY PRODUCING A SEICHE OVER WHITEFISH
BAY. WILL NOT TRY TO HANDLE THIS SHORT FUSE FEATURE/WINDS IN GRIDS
AND INSTEAD HANDLE IT WITH LAKE SHORE FLOOD WARNINGS AND SPECIAL
MARINE WARNINGS.

BIG QUESTION MARK FOR THE AFTERNOON WILL BE HOW QUICKLY CLOUD
CANOPY ASSOCIATED WITH THUNDERSTORM COMPLEX THINS OUT. CURRENT MAX
TEMPERATURE FORECAST PROBABLY A BIT OPTIMISTIC GIVEN EXTENSIVE
CLOUD COVER AND WILL TREND LOWER. FORECAST SOUNDINGS STILL SHOW
THE POTENTIAL FOR HIGHS IN THE 70S WITH SUNSHINE. WILL TEMPER
THESE READINGS A BIT GIVEN EARLY RAIN/CLOUD COVER AND GENERALLY GO
WITH HIGHS IN THE MID 60S TO LOWER 70S. IF CLOUDS THIN MORE
RAPIDLY THIS AFTERNOON...WILL LIKELY HAVE TO ADJUST TEMPS HIGHER.

ADDITIONAL CONVECTION THIS AFTERNOON? NOT MUCH TO REALLY HANG YOUR
HAT ON AFTER INITIAL CONVECTIVE COMPLEX SLIDES SOUTHEAST OF THE
AREA. WITH AXIS OF IMPRESSIVE MUCAPE /2000+/ AND TIGHT 850MB
THETA-E GRADIENT JUST WEST OF THE AREA...IT WILL NOT TAKE MUCH TO
FIRE OFF ADDITIONAL STORMS.  WILL CARRY LOW CHANCE POPS WEST OF
I-75 FOR THE AFTERNOON...ALTHOUGH WOULD NOT BE SURPRISED TO SEE NO
ADDITIONAL ACTIVITY AFTER THIS INTIAL BATCH OF PRECIPITATION ENDS.

JK

&&

.LONG TERM.../ISSUED AT 341 AM/...TONIGHT AND BEYOND

TONIGHT...IT LOOKS LIKE A SHORTWAVE BREAKS OFF THE PARENT 500 MB
LOW HEADING OUT OF COLORADO AND MOVES UP THE RIDGE, FLATTENING IT
A BIT AND HELPING TO DRIVE THE NORTHERN SFC LOW TO NORTH OF LAKE
SUPERIOR BY 06Z. WITH THE COLD FRONT MOVING CLOSER WITH THIS UPPER
AIR SUPPORT, LOOKS LIKE THUNDERSTORMS WILL BREAK OUT AND MOVE
ACROSS THE REGION OVERNIGHT. MOST LIKELY A CLUSTER OF
THUNDERSTORMS WILL ORGANIZE IN MINNESOTA AND MOVE EAST AS ANOTHER
MCS. MODELS EXPECT THAT THIS IMPACT LOCATIONS SOUTH OF WHERE THE
CURRENT MCS IS THIS MORNING. SO HAVE GONE WITH LIKELY POPS.

THURSDAY...LOOKS LIKE THE THUNDERSTORMS WILL CONTINUE AS THE COLD
FRONT LAYS OUT FROM THE SFC LOW NE OF LAKE SUPERIOR. WITH THE GULF
MOISTURE STREAMING INTO THE WARM FRONT AND 500 MB RIDGE WHICH
SHOULD BE OVER THE FORECAST AREA.

THURSDAY NIGHT/FRIDAY...LOOKS LIKE THE 500 MB LOW IN THE CENTRAL
PLAINS IS BEGINNING TO FILL AND STAY ALONG THE SUB TROPICAL JET.
IT DOESN'T LIFT OUT, BUT INSTEAD CONTINUES TO MOVE EAST INTO THE
CENTRAL PLAINS/LOWER MISSOURI VALLEY AND WITH IT, BEGINS TO PULL
THE SFC FRONT AND THE SOUTHERN OF THE SFC LOWS WITH IT. THE
NORTHERN SFC LOW IS BEGINNING TO FILL AS WELL SO THAT THERE IS A
GENERAL TROUGH OF LOW PRESSURE STRETCHED FROM JAMES BAY ACROSS
MICHIGAN AND DOWN TO KMCI. THIS WILL LEAVE JUST A CHANCE OF
SHOWERS IN E UPPER, AND WITH THE SHOWALTER INDICES RANGING FROM 0C
TO -2C FROM NORTH TO SOUTH WILL LEAVE A CHANCE FOR THUNDERSTORMS
IN N LOWER. THE SFC TROUGH CONTINUES MOVE TO THE SOUTHEAST AND
WITH THE 500 MB LOW NOW SPLITTING INTO TWO. ONE IN MISSOURI AND
ONE IN NORTH DAKOTA. A 500 MB RIDGE IS TRYING TO BUILD INTO THE
REGION FROM THE NORTH AS WELL. THIS WILL BEGIN TO FORCES THE MORE
STABLE AIR SOUTH SO THAT THE CONVECTION WILL BE LIMITED TO THE
MOST SOUTHERN OF OUR COUNTIES IN THE AFTERNOON WITH SHOWERS TO THE
NORTH.

FRIDAY NIGHT...THE GFS HAS SO MUCH QPF, THAT IT LOOKS LIKE IT IS
SUFFERING FROM SOME FEED BACK ISSUES ESPECIALLY BY 12Z/SAT. THE
ECMWF LOOKS LIKE IT IS A LITTLE CLEANER AND WOULD SUGGEST THAT THE
50 MB RIDGE TO THE NORTH IS BEGINNING TO NOSE INTO THE FORECAST
AREA AND DRY OUT E UPPER OVERNIGHT.

SATURDAY AND BEYOND...DIDN'T MAKE ANY CHANGES TO THE LONG RANGE AS
THE ECMWF IS FOLLOWING ALONG WITH WHAT THE GOING FORECAST IS. ALSO
THE GFS IS A LITTLE LAGGING, BUT IS BEGINNING TO DRY THINGS OUT BY
SUNDAY MORNING. SO WE WILL GO INTO A COOLER PERIOD AT THE
BEGINNING OF NEXT WEEK BEFORE ANOTHER WARM UP BEGINS ABOUT MID
NEXT WEEK.

JSL

&&

.MARINE.../ISSUED AT 341 AM/

GENERAL SOUTHEAST FLOW EXPECTED ACROSS THE UPPER GREAT LAKES FOR
TODAY...THOUGH SOME LOCAL EFFECTS WILL IMPACT WIND DIRECTIONS
IN SPOTS (E.G., THROUGH THE STRAITS WHERE WINDS MAY BECOME MORE
EASTERLY). WINDS WILL BECOME LIGHTER GOING INTO THURSDAY AS
GRADIENT WEAKENS AHEAD OF AN APPROACHING FRONT.

JPB/JSL

&&

.AVIATION.../ISSUED AT 122 PM/...VALID FOR 18Z TAFS

UNSETTLED WEATHER PATTERN ACROSS NORTHERN MICHIGAN OVER THE NEXT
24 HOURS AS SEVERAL SHORTWAVE TROFS SLIDE OVER THE UPPER RIDGE AND
ACROSS THE AREA. ONE WAVE EXITING THE AREA THIS AFTERNOON...NEXT
WAVE ARRIVING LATER TONIGHT AND POSSIBLY A THIRD WAVE FOR THURSDAY.
CONDITIONS GENERALLY FLUCTUATING BETWEEN VFR AND MVFR THROUGH THE
PERIOD WITH CHANCES OF SHOWERS AND THUNDERSTORMS.

JK
&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, May 11, 11:29 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1129 AM EDT WED MAY 11 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
121830-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1129 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS WILL GRADUALLY DISSIPATE AS IT SLOWLY
EXITS THE OUTLOOK AREA EARLY THIS AFTERNOON. AN ISOLATED SEVERE
THUNDERSTORM STILL POSSIBLE OVER NORTHERN LOWER...WITH THE MAIN
THREAT BEING HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH.

AN AREA OF GUSTY WINDS ON THE BACKSIDE OF THIS COMPLEX OF
THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN UPPER AND THE TIP OF
MITT THROUGH EARLY AFTERNOON WITH BRIEF GUSTS TO 50 MPH POSSIBLE.
THESE WINDS MAY ALSO PRODUCE A LOCALIZED RISE AND FALL OF LAKE
LEVELS /SEICHE/...ESPECIALLY IN WHITEFISH BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT SPOTTERS PLEASE RELAY
ANY LOCALIZED SEVERE WEATHER OR DAMAGE REPORTS TO THE NATIONAL
WEATHER SERVICE.

JK

In the hours before

Local storm report, May 11, 1:30 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
130 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0129 PM     HAIL             1 N WELLSTON            44.23N  85.95W
05/11/2011  M1.25 INCH       MANISTEE           MI   CO-OP OBSERVER

&&

EVENT NUMBER APX1100357

BERGER
Local storm report, May 11, 2:01 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
201 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0125 PM     NON-TSTM WND DMG VANDERBILT              45.14N  84.66W
05/11/2011                   OTSEGO             MI   PUBLIC

            12 TO 14 IN. DIAMETER FIR TREE SNAPPED IN HALF.

&&

EVENT NUMBER APX1100358

SCHWARTZ
Local storm report, May 11, 2:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
207 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG BOYNE CITY              45.18N  84.96W
05/11/2011                   CHARLEVOIX         MI   TRAINED SPOTTER

            SEVERAL BRANCHES DOWN...PORTABLE CANOPY BLOWN AROUND 50
            FEET.

&&

EVENT NUMBER APX1100359

SCHWARTZ
Local storm report, May 11, 2:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
216 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      1 N WELLSTON            44.23N  85.95W
05/11/2011                   MANISTEE           MI   CO-OP OBSERVER

            STANDING WATER ON AREA ROADWAYS.

&&

EVENT NUMBER APX1100360

SCHWARTZ
Local storm report, May 11, 2:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
221 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY RAIN       1 N WELLSTON            44.23N  85.95W
05/11/2011  M2.88 INCH       MANISTEE           MI   CO-OP OBSERVER

            2.88 INCHES OF RAINFALL IN 90 MINUTES.

&&

EVENT NUMBER APX1100361

SCHWARTZ
Local storm report, May 11, 2:27 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
227 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             1 W CADILLAC            44.25N  85.44W
05/11/2011  M0.25 INCH       WEXFORD            MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100362

SCHWARTZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:30 AM EDTSpecial Marine WarningAPX90 min
May 11, 8:39 AM EDTSpecial Marine WarningAPX96 min
May 11, 9:09 AM EDTSevere Thunderstorm WarningAPXManistee66 min
May 11, 9:35 AM EDTSpecial Marine WarningAPX55 min
May 11, 9:42 AM EDTSpecial Marine WarningAPX93 min
May 11, 10:12 AM EDTFlash Flood WarningAPXBenzie3 hr
May 11, 10:19 AM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Manistee, Wexford41 min
May 11, 10:33 AM EDTSpecial Marine WarningAPX117 min
May 11, 10:38 AM EDTSpecial Marine WarningAPX112 min
May 11, 11:01 AM EDTSpecial Marine WarningAPX89 min
May 11, 11:02 AM EDTFlash Flood WarningAPXManistee, Wexford3 hr
May 11, 11:14 AM EDTSpecial Marine WarningAPX91 min
May 11, 11:15 AM EDTCoastal Flood WarningAPX105 min
May 11, 11:38 AM EDTSevere Thunderstorm WarningAPXMissaukee, Wexford46 min
May 11, 11:41 AM EDTSevere Thunderstorm WarningAPXManistee64 min
May 11, 12:01 PM EDTFlash Flood WarningAPXManistee14 hr
May 11, 12:31 PM EDTSpecial Marine WarningAPX119 min
May 11, 12:44 PM EDTSevere Thunderstorm WarningAPXManistee61 min
May 11, 1:12 PM EDTSpecial Marine WarningAPX93 min
May 11, 1:16 PM EDTSevere Thunderstorm WarningAPXManistee35 min
May 11, 1:31 PM EDTSevere Thunderstorm WarningAPXManistee, Wexford59 min
May 11, 1:59 PM EDTFlash Flood WarningAPXManistee, Wexford12 hr
May 11, 2:35 PM EDTSpecial Marine WarningAPX85 min
May 11, 4:26 PM EDTSevere Thunderstorm WarningAPXManistee64 min
May 11, 5:04 PM EDTSevere Thunderstorm WarningAPXManistee, Wexford56 min
May 11, 6:34 PM EDTSpecial Marine WarningAPX97 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.